It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hello,

I am a 45 year old male in otherwise great health and good physical condition. I have been diagnosed with IDA. It had not been picked up in my blood work before, but last year my hemoglobin was around 8. I have been taking Ferrous Sulfate supplements for over 3 months and I don't feel any better. My doctor has recommended iron infusion treatments, but I want to treat the actual root cause and not the symptom. It's my understanding the infusion works temporarily, but does not have long lasting effects.

In the past year, I have had a colonoscopy, endoscopy, and swallowed a pill camera. All results came back "normal". I also do have internal hemorrhoids that has been confirmed with testing.

I'm frustrated at what to do, when my doctor and other specialists don't have a solution, except to "run more tests". I'm tired of spending thousands of dollars out of pocket (and I have good insurance) and getting nowhere with all of these tests. Consequently, I have a few theories about why this might be happening to me:

1. Is the 40mg Omeprazole I take daily interfering with my ability to absorb iron? I have been on Omeprazole for 10 years. Would this happen just recently if I have been on it for that amount of time?

2. Am I losing blood from my internal hemorrhoids? My stool is black occasionally, but not very often (it's hard to tell now, because since I've been taking the ferrous sulfate they have all been black).

What should I do at this point? I am tired of having no energy, and I am a "go getter". I'm sick and tired of being sick and tired. I have no faith in my doctor or the people I have seen.

Any suggestions would really help. Thank you.
Hi. I used to take omeprazole for acid reflux caused by a hiatal hernia. I was on it for a couple of years. I also had bad hemorrhoids. I stopped taking it over concerns I read about early osteoporosis caused by lack of calcium absorption while taking omeprazole. They didn't specify why that was but I believe it is because omeprazole alters the acid in your stomach that subsequently alters good and bad gut and intestinal bacteria that aid in nutrient absorption. So, one would reason that if it causes malabsorbtion of calcium, it can do the same for other minerals and vitamins like iron. I want to add that my bowel movements have been loose ever since taking omeprazole and I think it's because there is too much bad intestinal bacteria that still, after four years, hasn't righted itself.

I have anemia as well, so I have to take iron supplements too. Black stool is caused by the iron supplements and they can also cause constipation which in turn would aggravate your hemorrhoids.

I hope you are able to stop taking omeprazole or any medication similar to it that alters your stomach acid. I'm not a doctor or expert, but I think that might be a reason why you are anemic.

I hope this helps. Good luck and take care.





All times are GMT -7. The time now is 05:41 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!